MAUDE Adverse Event Report: AESCULAP AG LOVE-GRUENWALD RONGEURSTR3X10MM180MM; BONE PUNCHES, RONGEURS

AESCULAP AG LOVE-GRUENWALD RONGEURSTR3X10MM180MM; BONE PUNCHES, RONGEURS
Model Number FF805R
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to aesculap ag that an love-gruenwald rongeur (part # ff805r) was used during a procedure performed on an unknown date.According to the complainant, the pin from the joint fell out during the procedure.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the event.Additional information is not available.The malfunction is filed under aag reference (b)(4).Associated medwatch reports: 9610612-2022-00019, 9610612-2022-00039.
 
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Associated medwatch reports: 9610612-2022-00019, 9610612-2022-00039.Investigation: visual investigation: we made a visual inspection of the products, and here we detected a broken off tip on the products.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device was not possible.The review of risk assessment revealed that the overall risk level (severity 4(5) x probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Explanation and rationale: according to the quality standard, a production error and a material defect can most probably be excluded.Investigations lead to the assumption that the broken off tip was caused due to overload situation during handling, e.G.Torsion or leverage.If the surgeon grabs too much or twists the instrument during grabbing, there is the possibility that the tip of the product broke off.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based on the investigation results, a capa is not required.
 
Event or Problem Description
Clarification: the patient harm was unknown.

Brand Name
LOVE-GRUENWALD RONGEURSTR3X10MM180MM
Common Device Name
BONE PUNCHES, RONGEURS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key13516028
Report Number9610612-2022-00019
Device Sequence Number5299813
Product Code HTX
UDI-Device Identifier04038653044597
UDI-Public4038653044597
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFF805R
Device Catalogue NumberFF805R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2022
Supplement Date Received by Manufacturer04/19/2022
Initial Report FDA Received Date02/11/2022
Supplement Report FDA Received Date05/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown